Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Dec 6, 2021, 4:23 PM EST for Calhoun County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 4:23 PM EST (21:23 UTC)
- Expired
- Dec 6, 2021, 5:15 PM EST
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Calhoun County, GA
The radar
The Ft Rucker radar (KEOX), 79 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WWUS82 KTAE 062123
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
423 PM EST Mon Dec 6 2021
GAZ123-062215-
Calhoun GA-
423 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Calhoun County in
southwestern Georgia through 515 PM EST...
At 423 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Dawson to near Edison.
Movement was southeast at 40 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Edison, Arlington, Leary, Parksville, Moye, Holt, Cordrays
Mill, Commissary Hill, Turman, Aycock Mill, Bermuda and Dickey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3164 8460 3162 8459 3164 8458 3162 8458
3162 8445 3155 8446 3146 8441 3144 8443
3145 8446 3143 8449 3144 8454 3144 8479
3150 8480 3149 8482 3155 8482 3156 8480
3160 8483 3162 8482 3162 8466 3164 8465
TIME...MOT...LOC 2123Z 295DEG 37KT 3165 8451 3159 8483
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 3:46 PM EST, 37 minutes earlier.
Area forecast discussion, Dec 6, 3:46 PM EST, 37 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 346 PM EST Mon Dec 6 2021 .NEAR TERM [Through Tuesday]... The Storm Prediction Center earlier expanded the Day 1 Marginal Risk of severe weather to cover more of the Wiregrass Region in Southeast Alabama. The main threat over Lower Alabama will be gusty winds, but a brief isolated tornado cannot be ruled out. A cold front will pass the I-65 corridor in southern Alabama over the next hour or two. A few strong, bowed thunderstorm segments are embedded within a larger area of showers and rain along the front. We are most closely watching the bow segment that is across southwest Alabama. It is on course to reach southeast Alabama in the next few hours. As storms continue further south and southeast this evening, they will encounter a less unstable air mass, and less wind shear will be present to help organize storms. So there should be a pronounced weakening trend as storms move beyond a Florala to Dothan to Albany to Ashburn line. The front will eventually turn up stationary over the northeast Gulf late tonight, with just a few remnant showers limping along by that time. Otherwise, a large area of sea fog is currently lifting north along the West Coast of Florida. A Weatherstem camera at Cedar Key recently became foggy. This area of fog will lift north of the Suwanee River early this evening, bringing the potential for dense fog to Dixie, Taylor, Lafayette and possibly Madison Counties. The frontal passage will try to disrupt the fog later tonight. However, Dixie County may never get the frontal passage, so the fog will continue well into Tuesday morning. This may be the target area for a Dense Fog Advisory later this evening. The front will start to lift back north on Tuesday. The upper disturbance currently moving across northern Mexico will zip by the forecast area, bringing a few areas of light rain or showers, aided by warm advection lift. .SHORT TERM [Tuesday Night Through Wednesday Night]... A stronger northern stream impulse will pass by to our north on Wednesday. It will temporarily sharpen up the front on Wednesday and push it back south through the service area. Some upper dynamics in the tail of the trough and low-level forcing along the front will bring a large area of showers, perhaps with a few embedded thunderstorms. Forecast rainfall amounts with this feature have slowly been coming down over the last few days. It now appears that only 0.5" to 1" of rain is forecast over our AL and GA counties, with lesser amounts for our FL counties. The upper forcing will exit east on Wed night, and surface high pressure will bridge in from the north. So the forcing and support for rain will quickly dry up. .LONG TERM [Thursday Through Monday]... The main highlight will be a cold frontal passage around Saturday night. On Thursday and Friday, a highly amplified upper trough will dig into the western U.S. and cross the Rockies. The downstream response will be a strong upper ridge that will amplify over the eastern Gulf and Florida. Meanwhile, clockwise flow around strong surface high pressure north of Bermuda will support a moderate south breeze, with its fetch extending all the way back upstream to the southern Bahamas. So given the warm air aloft and the stream of maritime tropical air pointed into the northern Gulf Coast, we will be looking at much above normal temperatures. A few places could approach record high on Friday and Saturday. Meanwhile, the upper ridging will generally keep the weather dry, though southeast Alabama and the Panhandle will carry low rain chances along the dirty periphery of the upper ridge. That western U.S. upper trough will eject east across the Nation this weekend. A fairly sharp and fast-moving cold front will accompany this feature. Weak instability and seasonably strong shear should support some showers and possibly a few strong thunderstorms. The air mass behind this front will be coming in from the west, instead of the north. By wintertime cold front standards, milder air masses come in from the west. Indeed, temperatures behind the front will merely cool back close to mid-December normals on Sunday. However in contrast to the abnormal warmth on Friday and Saturday, this will make Sunday and Monday feel cold. && .AVIATION... [Through 18Z Tuesday] A cold front will pass the DHN terminal late this afternoon, continuing past ABY, ECP, TLH and possibly VLD this evening. A weakening line of convection will accompany the front, possibly bringing thunder to DHN but then weakening to showers for the remaining terminals. A northerly wind shift will follow the line of convection. MVFR or possibly IFR ceilings will follow the front overnight. Otherwise, fog will spread up the West Coast of Florida this afternoon and spread up the Suwanee Valley this evening. May need to watch this for later this evening at VLD. && .MARINE... A large area of sea fog is currently spreading north along the West Coast of Florida. The fog recently reached Cedar Key, where a Weatherstem camera shows fog. This area of fog will spread north of the mouth of the Suwanee River early this evening, bringing low visibility tonight and Tuesday morning over the eastern half of Apalachee Bay. From CWF synopsis...A cold front will enter the northeast Gulf this evening, then turn up stationary late tonight just south of Apalachicola. More fog is expected tonight over Apalachee Bay in advance of the front. The front will lift back north on Tuesday, with southerly breezes returning over the northeast Gulf. The front will again push south into the Gulf on Wednesday, but then retreat back north on Thursday. Southerly breezes will freshen over the course of Friday and Saturday, in advance of a stronger cold front pushing across the Lower Mississippi Valley. && .FIRE WEATHER... A weakening cold front will pass most of the districts this evening and overnight, turning up stationary somewhere near Perry, Florida, on Tuesday morning. The front will come with a northerly wind shift, along with a weakening line of showers. In advance of the front, the atmosphere will again be favorable for fog development this evening. On Tuesday, the front will retreat back northward, with weak southerly flow returning. Some lingering cool air near the surface will really put a damper on the vertical lift of smoke. Dispersion will improve on Wednesday, mainly due to an increase in wind, but Wednesday will also feature a wetting rain particularly along and north of the I-10 corridor. && .HYDROLOGY... No flooding is expected for the next 7 days. Rises on area rivers are possible during the second half of this week, thanks to a some rain that will pass across Alabama and Georgia on Wednesday and again around Saturday night. However, dry weather over the past month means rivers are running near base flow. Rivers have the capacity to handle the expected one-half to one inch of rain over Alabama and Georgia without risk of flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 73 61 75 54 / 20 40 30 70 10 Panama City 58 71 60 74 55 / 40 40 40 70 10 Dothan 50 60 52 68 47 / 80 50 50 60 0 Albany 52 63 55 70 47 / 70 50 50 70 0 Valdosta 59 72 60 75 52 / 20 40 30 70 10 Cross City 61 76 60 75 58 / 10 20 20 60 10 Apalachicola 61 73 62 74 57 / 20 30 30 70 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Haner LONG TERM...Haner AVIATION...Haner MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Local storm report, Dec 6, 11:55 AM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM DENSE FOG 6 E QUINCY 30.58N 84.48W
12/06/2021 GADSDEN FL BROADCAST MEDIA
TWO PEOPLE DIED IN A HEAD-ON CRASH ON HAVANA HIGHWAY
DURING DENSE FOG. VISIBILITY WAS UNDER ONE-QUARTER MILE.
&&
HANERSpecial weather statement, Dec 6, 3:14 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM EST Mon Dec 6 2021
GAZ120-122-124-062100-
Quitman GA-Randolph GA-Terrell GA-
314 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northern Randolph,
Quitman and northern Terrell Counties through 400 PM EST...
At 313 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumpkin to near White Oak. Movement was
east at 40 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Cuthbert, Parrott, Springvale Station, Wire Bridge,
Bonapartes Retreat, Peterson Hill, White House, Crossroads, Oakville,
Chambliss, Olivers Mill, Hatcher, Morris, Brooksville, Benevolence,
Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
3193 8480 3192 8469 3193 8468 3192 8446
3194 8444 3196 8444 3188 8436 3187 8432
3175 8490 3175 8496 3178 8496 3177 8507
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2013Z 286DEG 34KT 3211 8477 3188 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Dec 6, 3:50 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EST Mon Dec 6 2021
GAZ121-122-124-126-062145-
Randolph GA-Lee GA-Terrell GA-Clay GA-
350 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Clay, Randolph, Lee
and Terrell Counties through 445 PM EST...
At 350 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Plains to 8 miles north of Fort Gaines.
Movement was southeast at 30 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Dawson, Leesburg, Cuthbert, Albany, Shellman,
Smithville, Sasser, Bronwood, Parrott, Bellville, Stocks, Carnegie,
Watson Crossroads, Ricks Place, Pecan, Dawson Municipal A/P, Neyami,
Bethel and Suttons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3187 8434 3192 8434 3191 8392 3186 8393
3180 8401 3176 8399 3172 8403 3166 8401
3162 8405 3162 8458 3164 8465 3162 8466
3157 8506 3162 8506 3170 8513 3177 8513
3178 8491 3190 8467 3192 8445 3196 8444
TIME...MOT...LOC 2050Z 292DEG 26KT 3199 8434 3175 8509
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Dec 6, 4:23 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
423 PM EST Mon Dec 6 2021
GAZ123-062215-
Calhoun GA-
423 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Calhoun County in
southwestern Georgia through 515 PM EST...
At 423 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Dawson to near Edison.
Movement was southeast at 40 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Edison, Arlington, Leary, Parksville, Moye, Holt, Cordrays
Mill, Commissary Hill, Turman, Aycock Mill, Bermuda and Dickey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3164 8460 3162 8459 3164 8458 3162 8458
3162 8445 3155 8446 3146 8441 3144 8443
3145 8446 3143 8449 3144 8454 3144 8479
3150 8480 3149 8482 3155 8482 3156 8480
3160 8483 3162 8482 3162 8466 3164 8465
TIME...MOT...LOC 2123Z 295DEG 37KT 3165 8451 3159 8483
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:43 PM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
| Dec 6, 5:26 PM EST | Special Weather Statement | TAE | Walton | 49 min |
| Dec 6, 6:00 PM EST | Marine Dense Fog Advisory | TAE | 40 hr | |
| Dec 6, 6:01 PM EST | Dense Fog Advisory | TAE | Dixie, Franklin, Gadsden, Jackson, Jefferson, Lafayette and 4 more | 17 hr |
| Dec 6, 3:14 PM EST | Special Weather Statement | TAE | Quitman | 46 min |
| Dec 6, 3:50 PM EST | Special Weather Statement | TAE | Clay, Lee, Randolph, Terrell | 55 min |
| Dec 6, 6:37 PM EST | Special Weather Statement | TAE | Early | 23 min |
| Dec 6, 5:15 PM EST | Special Weather Statement | TAE | Coffee, Dale | 45 min |
| Dec 6, 6:04 PM EST | Special Weather Statement | TAE | Houston | 26 min |
| Dec 6, 6:27 PM EST | Special Weather Statement | TAE | Houston | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.